Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


vomiting
Aug 15, 2010

sorry to repeat the question I asked before, I did not get the answer I was looking for: the important fact is not why my friend might be vomiting, nor what action to take to cure or stop the vomiting, but what to do concerning the medication I put the question like this : say he takes his HIV medication at 10PM, what time is needed for absorption, in other words in what laps of time there is no need to take new dose of medication if he vomits after taking his daily tablets same concern about sever diarrhea

thank you

Response from Dr. Henry

There is no absolute right or wrong answer. If pill fragments are seen in the emesis one can assume that absorption of that dose would be poor. If a dose is replaced then many patients would miss a dose later in the refill cycle assuming adherence is100% so often preferable to get over the episode of nausea and vomiting versus trying to continue to take meds when there is alot of vomiting. An assessment for the cause of the vomiting is urged if at all persistent. Each situation is somewhat unique depending on meds, clinical status, et cetera so involvement of HIV doc is recommended. KH



Previous
Mother to child transmission
Next
Warfarin and Efavirenz

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement